Can Tourettes cause tingling and burning sensations?
I am a 37 year old woman and I have had Tourette's since I was about 7. I would say that I have a mild case. I have a lot of facial ticking and arms, mostly upper body, but also lower once in a while. My ticking involves a lot of squeezing and tensing up in my arms and neck and I have injured myself in the past by my ticking. I have had arm pain and have pulled my neck in the past. I do have neck pain frequently.
In May I had a UTI and I had to take Cipro, and then had to switch to Macrodantin because I couldn't take the side effects. About 2 days into the Macrodantin I started experiencing pain all over my body, not generalized, but targetting specific areas like first my leg would tense up, I would be in extreme pain and then it would be better, and then it would happen in my arm and hand. I stopped the meds. My symptoms became better after 2 days. I was fine for a week with no symptoms and then I started experiencing itchy skin all over my body that was so horrible I felt like I wanted to scratch my skin off. That lasted for 2 weeks. I assumed it was an allergy to the medication? I thought so until the itching turned into strange tingling all over my body and burning sensations like in the face, hands, arms, legs and feet and even in the torso..I would feel pins and needles and some burning along with mild pain that would come and go. I dont' have joint pain or any kind of strong sort of pain..just patches of burning on my skin or tingly sensations. I don't feel fatigued or sick even, but I do feel like my hands don't feel right..like there is some sort of nerve thing going on. Is it the meds that caused this or triggered it? I have had these sensations in the past, every few years I get this and it lasts for months. The last time I had these sensations I had PT for my neck and the symptoms went away. But I am not sure if the meds brought these symtpoms on or it was coincidental? Or, Because the skin did itch for 2 weeks prior to getting these feelings maybe it was a reaction and I have something else going on now? I have considered Neuropathy. I have had MRIs of the neck and head a few years back for similar symptoms but nothing ever appeared. I am wondering if any of these symptoms can be caused by a lifetime of ticking. My ticking involves a lot of pressure on my muscles because I squeeze my right arm up against my body tightly and it sort of jerks up into my neck ( I know it sounds silly) . But I do put a ton of pressure on my muscles on a daily basis. I try so hard to suppress it because I don't need the injuries, but some times when I realize I am ticking its too late to stop it. My question is can ticking cause some sort of nerve problems and therefore cause all these strange symtoms of burning and tingling througout my body? Feelings like Neuropathy or something like that?
I know I have tingling in my neck, and I have had a kinda skin alergic reaction, to what I don't know. Some times I have to take a shower to get rid of it, but it almost feels like there's ants on me, and their biting me. sometimes it's burning, or top skin sensitivity, sometimes on the bottom of my feet, or on my palms, like someone is poking me lightly with some pins. Always though after I have had an extra long facial tic session. Maybe it is the stress. When they put me on Haldol, that stoped for awhile, but of course the side effects from H made me feel like nothing mattered, the Nortripteline, made me feel racey, kinda like ritalin, and Paxil made me feel good for a few days, then made me real mad, with plenty of scratching moments. I find a heating pad helps a great deal, try it.
I was reading up on tourettes, cause my son was diagnosed with tics as a child and I ran into this web site about head and neck injuries and how some of these people have gotten relieve after this treatment. Maybe you might want to look into this. http://www.erinelste...?ConditionID=24. If anybody knows or has tried this kind of treatment and it's worked would you be so kindly to leave a respond to this post. Thank you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.